MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported access in the peroneal artery revealed total occlusion.During advancement of the wire through the lesion while advancing the cxi catheter, after about 10, 15 minutes of trying to cross the lesion, the physician pulled back the catheter and the tip remained inside the total occlusion.A diamond back device was used to open the lesion, the tip of the catheter remained on the wire as they spun and the tip proceeded to move more proximal on the wire.The tip was removed from the patient after angipplasty was performed and the catheter was manipulated to remove the fragment.Reportedly the, ¿patient is fine." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.Visual inspection of the cxi support catheter revealed that the device was separated into two pieces.The fractured tip measured 3 millimeter (mm) and the hub was noted to be intact and attached to the cxi shaft.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use: precautions: this product is intended for use by physicians trained and experienced in small vessel access and interventional procedures.Standard techniques for placement of percutaneous catheters should be employed.Catheter manipulation should only occur under fluoroscopy.If the catheter is used for infusion, reference the table of flow rates in the device description (within ifu): ensure infusion pressure does not exceed the recommendations.The catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.This catheter is designed and intended for one time use only.Do not re-sterilize and/or reuse.The catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.This catheter should only be used by physicians qualified to perform percutaneous vascular interventions." based on the information provided and the results of the investigation, a definitive root cause could not be determined.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6178812
Report Number1820334-2016-01493
Device Sequence Number18896010
Product Code KRA
UDI-Device Identifier00827002231627
UDI-Public(01)00827002231627(17)191005(10)7332995
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-2.3-14-135-ANG
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;